Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trivicay and odefsey

Sep 14, 2017

After being on truvada prezista and norvir for quite sometime my docter has decided to switch me to odefsey and trivicay my cd4 is lower than 500 i am a bit trouble it safe to b on both

Response from Dr. Young

Hello and thanks for posting.

While you've not said exactly why your doctor has decided to switch your treatment, there's no particular reason why the combination of Odefsey (tenofovir alafenamide/emtricitabine/rilpirivine) and Tivicay (dolutegravir) couldn't be given together. Indeed, there are large clinical trials supporting the use rilpirivine and dolutegravir as two-drug treatment for people who have viral suppression on three drug treatment (called the SWORD clinical trials, discussed in this article on TheBodyPro.com); a combo pill of these two drugs is likely to available in the near future. There are no negative drug-drug interactions between the four antiretroviral medications in the Odefsey or Tivicay; though the former requires that the meds be taken with a meal and there are other potential drug-drug interactions (especially with stomach acid lowering medications) that you and your provider should be mindful of.

What is of interest to me is what has led your doctor to offer this somewhat unusual 4 drug combination. Is there a history of drug resistant virus? For most people, having three (and as noted above, for some, two) active drugs in the treatment regimen is sufficient to maintain viral suppression (and all the good health outcomes that go with that).

I hope that's helpful, BY



Previous
Still indetectable, but cd4 dropped
Next
HIV / boil or staph

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement